Alert archive / New York / Small Craft Advisories in 2021
Small Craft Advisory 74, NWS New York, NY
NWS New York, NY issued this small craft advisory at Aug 19, 2021, 3:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2021, 3:00 PM EDT (19:00 UTC)
- Expired
- Aug 20, 2021, 4:43 AM EDT
- In force
- 14 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
061 WHUS71 KOKX 191900 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 300 PM EDT Thu Aug 19 2021 ANZ355-200000- /O.NEW.KOKX.SC.Y.0074.210819T1900Z-210820T0000Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 300 PM EDT Thu Aug 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 15 kt and seas 3 to 5 feet. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-353-200900- /O.NEW.KOKX.SC.Y.0074.210819T1900Z-210820T1000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 300 PM EDT Thu Aug 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and seas 4 to 5 feet. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 6 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
2 follow-up statements
749 WHUS71 KOKX 200014 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 814 PM EDT Thu Aug 19 2021 ANZ355-200115- /O.EXP.KOKX.SC.Y.0074.000000T0000Z-210820T0000Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 814 PM EDT Thu Aug 19 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Seas have subsided below 5 feet and the small craft advisory was allowed to expire. $$ ANZ350-353-200900- /O.CON.KOKX.SC.Y.0074.000000T0000Z-210820T1000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 814 PM EDT Thu Aug 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * WHAT...Southwest winds 10 to 15 kt with occasional gusts up to 25 kt early this Thursday evening. Seas 4 to 5 feet. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 6 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
821 WHUS71 KOKX 200843 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 443 AM EDT Fri Aug 20 2021 ANZ350-353-200945- /O.CAN.KOKX.SC.Y.0074.000000T0000Z-210820T1000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 443 AM EDT Fri Aug 20 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas are expected to remain below advisory thresholds. $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 19, 1:39 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 19, 1:39 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service New York NY 139 PM EDT Thu Aug 19 2021 .SYNOPSIS... The remnant low associated with Fred passes to our north today with an associated cold front moving through. A trough of low pressure embedded within weak high pressure then remains in the vicinity through Saturday. Henri will then be the main feature to watch the rest of this weekend into the beginning of next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Winds have switched to more southwest across Western Long Island, NYC, Northeast NJ, Lower Hudson Valley, and Southwest Connecticut. A cold front will be moving across the region this afternoon. Dewpoints have lowered slightly across western portions of the region. With the cold front moving across, there will be a chance for showers but with CAPE of less than 1000 J/kg expected along with some mid level negative vorticity advection, shower coverage will be mostly isolated to scattered with a slight chance of thunderstorms. Higher coverage of showers will be across Southern CT which will be relatively closer to the remnants of Fred. Highs forecast are in the low to mid 80s with upper 80s for NYC into parts of Northeast NJ. The heat indices will be in the upper 80s to lower 90s, making the air feel a few degrees warmer than the actual temperature. Northeast NJ in a few spots have heat indices of 95 degrees but no heat advisory planned as the coverage is very minimal of these 95+ degree heat indices and it will only occur today, with Friday's heat indices expected to fall below 95 for these same locations. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... A low chance of a shower or storm still possible for the eastern zones and offshore waters this evening, otherwise dry as we stabilize. A trough of low pressure remains embedded within weak high pressure over the region Friday through Saturday. Low chances of diurnal convection expected as we destabilize. Highs mostly in the mid 80s for Friday with heat indices averaging around 90. Cyclonic flow remains aloft on Saturday, and with a surface trough still around an increasing moisture, a better chance of mainly diurnal convection is expected on Saturday. Uncertainty exists on the alignment of this trough and best moisture convergence as there's disagreement among the models regarding this. Highs Saturday again mostly in the mid 80s. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... The focus of the extended remains on Henri. The general setup remains the same. The question remains whether the h5 low which sets up invof the OH valley captures the tropical, and if so, what impact does it have on the overall track and intensity. The 00Z NAM, GFS, GEM, and ECMWF suggest Henri will be captured by or at least interact with the upr low. Please refer to the NHC for the official fcst and latest details regarding the storm. Beyond Henri, the NBM was generally followed for the rest of next week. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Low pressure associated with the remnants of Fred will track into northern New England into tonight, then slowly towards the Canadian Maritimes Friday. Mainly VFR conditions are expected through the TAF period. There is a chance for brief MVFR early this afternoon at NYC terminals. Lingering MVFR is also possible across Long Island and southern Connecticut terminals this afternoon. Isolated showers cannot be ruled out this afternoon and evening, but have not included in TAF due to limited coverage. There is also a chance of a shower or thunderstorm late Friday afternoon and mainly near KSWF. Confidence is not high enough to include in the TAF at this time. SW winds 10-15 kt with gusts up to around 20 kt possible this afternoon. Winds shift to the W this evening then WNW tonight as speeds diminish below 10 kt. Light WNW-NW flow Friday morning gradually becomes W-SW in the afternoon. ...Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty... Brief MVFR around 025 possible through 20z. Isolated shower cannot be ruled out through early this evening, but not included in TAF due to limited coverage. .OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY... .Friday Afternoon-Night. Mainly VFR. Chance of MVFR or lower and showers and thunderstorms mainly NW of NYC metro in the afternoon and evening. .Saturday...MVFR or lower and showers possible. Slight chance of a thunderstorm. .Sunday...MVFR or lower possible at times with a chance of showers and a slight chance of thunderstorms. .Monday-Tuesday. Mainly VFR..Slight chance of showers and thunderstorms. Detailed information, including hourly TAF wind component forecasts, can be found at: https:/www.weather.gov/zny/n90 && .MARINE... Occasional gusts to 25 kt will be possible over the ocean waters into early this afternoon as the pressure gradient will be relatively tighter during this time. Otherwise, sub-SCA conds are expected today through most of Saturday. Swells ahead of Henri could build seas up to 5 ft by the end of the Saturday. Seas will ramp up significantly on the ocean for the 2nd half of the weekend with Henri over the ocean. Went with wavewatch based on the model clustering which brings seas close to 20 ft in ANZ350. Conditions will improve thru next week as the tropical sys exits. && .HYDROLOGY... Any additional rain today will be mostly light and with small size of showers as well as fast movement, no hydrologic issues are expected. Hydrologic impacts Sun-Mon will depend on the track and intensity of Henri. No hydrologic impacts are expected Tue-Thu. && .TIDES/COASTAL FLOODING... There is a moderate risk of rip current development at the Atlantic beaches today and Friday. Dangerous rip currents are possible by the end of Saturday, and likely on Sunday due to Henri. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...JMC/JC NEAR TERM...JC/JM SHORT TERM...JC LONG TERM...JMC AVIATION...DS MARINE...JMC/JC HYDROLOGY...JMC/JC TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 19, 5:42 AM EDT, 9 hours 18 minutes before
Hazardous Weather Outlook National Weather Service New York NY 542 AM EDT Thu Aug 19 2021 NJZ002-004-006-103>108-NYZ067>075-176-178-201000- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northern Queens-Southern Queens- 542 AM EDT Thu Aug 19 2021 This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Impacts in the long term remain highly dependent on the development and track of Tropical system Henri. Refer to the National Hurricane Center for updates. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>012-NYZ078>081-177-179-201000- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Nassau-Southern Nassau- 542 AM EDT Thu Aug 19 2021 This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Today and tonight. Locally heavy rainfall from the remnants of Fred may bring localized flash flooding this morning. An isolated tornado is also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Impacts in the long term remain highly dependent on the development and track of Tropical system Henri. Refer to the National Hurricane Center for updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-201000- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 542 AM EDT Thu Aug 19 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Impacts in the long term remain highly dependent on the development and track of Tropical system Henri. Refer to the National Hurricane Center for updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:21 AM EDT | Special Weather Statement | OKX | Rockland | 24 min |
| Aug 19, 3:30 AM EDT | Areal Flood Advisory | OKX | Rockland | 2 hr |
| Aug 19, 3:48 AM EDT | Tornado Warning | OKX | Orange, Rockland, Westchester | 27 min |
| Aug 19, 4:17 AM EDT | Tornado Warning | OKX | Rockland, Westchester | 28 min |
| Aug 19, 4:44 AM EDT | Tornado Warning | OKX | Putnam, Rockland, Westchester | 31 min |
| Aug 19, 2:43 AM EDT | Special Weather Statement | OKX | Passaic | 32 min |
| Aug 19, 2:53 AM EDT | Tornado Warning | OKX | Passaic | 23 min |
| Aug 19, 7:26 AM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 2 hr |
Nearby
Small Craft Advisories in New York, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.